Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2004, 3:43 PM CDT for Boone County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 14, 2004, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
067 WUUS53 KLSX 142043 SVRLSX MOC019-142130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 430 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF STURGEON...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HARRISBURG STURGEON HALLSVILLE CENTRALIA MURRY THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID OUTSIDE WALLS AND WINDOWS IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER CROSSINGS AS THESE CAN FLOOD QUICKY. LAT...LON 3926 9244 3912 9251 3901 9215 3925 9210 $$ WDB/JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 14, 3:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT MON JUN 14 2004 .DISCUSSION... SVR TSTMS DVLPG AT FCST TIME FM NRN BOONE COUNTY DWWD INTO ERN KS ALG OLD OUTFLOW FROM EARLY MORNING TSTMS. LIS ARE DOWN TO MINUS 10 TO 11 OVR W CNTRL MO AND MINUS 9 JUST TO W OF STL LOOK FOR TSTMS TO BEGIN TO TURN SEWD TWD SERN MO BUT NOT SURE HOW FAR E THEY WILL EXTEND. ATTM HAVE KEPT HIGHEST POPS IN SWRN HLF OF THIS CWA ALG THICKNESS BNDRY. LOOKS LIKE TMW MAY BE A QUIETER DAY THEN WED THINGS HEAT UP AGAIN AS TROPICAL CNTR LIFTS NWD INTO THE CNTRL MISSISSIPPI RIVER VALLEY. NEW WATCH COMING OUT...WILL HAVE TO KEEP THIS SHORT ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE && PEDIGO
Hazardous weather outlook, Jun 14, 7:00 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT MON JUN 14 2004 ILZ100-101-MOZ061-063-064-151100- MADISON IL-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY- 700 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LOUIS METRO AREA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. A HOT AND HUMID DAY IS EXPECTED IN THE ST. LOUIS METRO AREA WITH HEAT INDICES NEAR 100 DEGREES THIS AFTERNOON AND ACTUAL AIR TEMPERATURES IN THE LOWER 90S. THIS HEAT AND HUMIDITY WILL RESULT IN A VERY UNSTABLE CONDITIONS...FAVORABLE FOR THUNDERSTORM DEVELOPMENT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT PUSHING INTO THE BI-STATE REGION. THE THUNDERSTORMS WILL ORGANIZE INTO LINES AND CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND UNSTABLE CONDITIONS ACROSS THE REGION. A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-151100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 700 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT PUSHING INTO THE BI-STATE REGION. THE THUNDERSTORMS WILL ORGANIZE INTO LINES AND CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY EVENING. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND UNSTABLE CONDITIONS ACROSS THE REGION. A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ILZ058>060-064-065-069-070-074-098-099-102-MOZ041-042-047>052-059- 060-062-065-151100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-FAYETTE IL- FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MARION IL-MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-WARREN- WASHINGTON IL- 700 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EAST CENTRAL MISSOURI...AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT PUSHING INTO THE BI- STATE REGION. THE THUNDERSTORMS WILL ORGANIZE INTO LINES AND CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND UNSTABLE CONDITIONS ACROSS THE REGION. A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ079-MOZ072>075-084-085-099-151100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 700 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTHERN MISSOURI...AHEAD OF A COLD FRONT PUSHING INTO THE BI-STATE REGION. THE THUNDERSTORMS WILL THEN ORGANIZE INTO LINES AND CLUSTERS...AND WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT DUE TO THE MOVEMENT OF THE FRONT AND THE WARM AND UNSTABLE CONDITIONS ACROSS THE REGION. A COLD FRONT WILL THEN MOVE BACK INTO THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING WITH IT A CHANCE OF STRONG THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL THEN PERSIST FOR MUCH OF THE PERIOD FROM THURSDAY THROUGH SATURDAY AS THE FRONT MEANDERS BACK AND FORTH ACROSS THE MID MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.